Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » bleeding during ovulation after taking the ECP

 - UBBFriend: Email this page to someone!    
Author Topic: bleeding during ovulation after taking the ECP
chuy
Neophyte
Member # 42330

Icon 1 posted      Profile for chuy     Send New Private Message       Edit/Delete Post   Reply With Quote 
hello i just wanted to know why my girl bleeded during her ovulation and this was about one week after taking the ECP??
could this mean she had her period again or that she was bleeding during ovulation caused by normal body reactions or maybe due to the ECP???
plz. answer as soon as possible...thanks...

--------------------
thanks...

Posts: 5 | From: chula vista | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post   Reply With Quote 
How does your girlfriend know she was ovulating?


ECP is such a large dose of hormones, it can cause bleeding. It can mess with her cycle for a few months after taking it, so if she has random bleeding, it could be from that. Depending on when she is expecting her period, it could be her period.
Is there a situation you wanted to talk about?

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
chuy
Neophyte
Member # 42330

Icon 1 posted      Profile for chuy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well....she had her period on starting on the 14 of february and it ended on the 16, we had sex about a week after on saturday the 21 and she took and after pill that day and the other on sunday, and on the 27 she began to bleed and it lasted all the way till the 1 of March so it was about 3 days, and according to what i have read she might have been on her ovulation due to the dates, since 14 days had already passed since the beginning of her cycle.....soo i wanted to know why she might have bleed, and well if she was bleeding due to her ovulation or she had another period due to the ECP

--------------------
thanks...

Posts: 5 | From: chula vista | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post   Reply With Quote 
Unless your partner has been charting her fertility (via basal temps and cervical mucus), then she's not going to know when she ovulates. The idea that every woman ovulates mid cycle or around Day 14 has been found to be pretty flawed...and likely even more so for younger women. So basing it on dates is not really a good idea.

ECP can cause general cycle weirdness for a cycle or two after someone takes it. It's a pretty big dose of hormones all at once, so it can throw the body for a loop. So more likely the bleeding was related to that if it was not around the time she would normally expect a period.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
chuy
Neophyte
Member # 42330

Icon 1 posted      Profile for chuy     Send New Private Message       Edit/Delete Post   Reply With Quote 
so the bleeding was related to the act that she took the ECP but is there a possibility that she might have had her period 2 weeks after her period which happened to be a week after she took the ECP...
OO also in she took the ECP twice in like a month for different occacions could that also have caused the bleeding??

--------------------
thanks...

Posts: 5 | From: chula vista | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Like Sarah said above, ECP is a whopping dose of hormones, and one of the side effects is for periods to be on a wonky schedule, and for some bleeding after it's been taken. Having taken it twice in one month could certainly cause some bleeding to occer, as her hormones are trying to get back on track. Taking ECP twice in one month is really a lot for her body to handle, since taking it once can throw hormones off for a cycle or two. Do the two of you need some help finding a reliable method of birth control you're comfortable with?

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3415 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
chuy
Neophyte
Member # 42330

Icon 1 posted      Profile for chuy     Send New Private Message       Edit/Delete Post   Reply With Quote 
well...yes we do need like a reliable method but shes afraid of taking birth control due to the fact that some of her family members have been having trouble getting pregnant due to the fact that they were taking such treatment...
so now she doesnt want to take it..]
what other thing would you recomend

--------------------
thanks...

Posts: 5 | From: chula vista | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
-Jill
Scarleteen Volunteer
Member # 5375

Icon 1 posted      Profile for -Jill     Send New Private Message       Edit/Delete Post   Reply With Quote 
Why don't the two of you go through Birth Control Bingo! together and see what you come up with?

--------------------
“I would have girls regard themselves not as adjectives but as nouns.” --Elizabeth Cady Stanton

Posts: 3641 | From: Truckee, CA, US | Registered: Sep 2001  |  IP: Logged | Report this post to a Moderator
Username7
Neophyte
Member # 43454

Icon 1 posted      Profile for Username7     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi, over two weeks ago me and my boyfriend had unprotected sex. He came in me and less than 48 hours i took the Postinor 1 (morning after pill). Well its been two weeks now, and i still haven't gotten my period. The leaflet that came with the box said if your period is more tan 5 days late i should see a doctor, so i researched and i found some websites that said if it doesn't come in three weeks i should take a test. I really don't want to make a big fuss about it, but i just want answers whether or not im pregnant before i do go and see a doctor.
A reply would be great.
Thank you.

Posts: 1 | From: New Zealand | Registered: Jul 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen